Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 203, NWS Topeka, KS

July 27, 2011Dickinson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 27, 2011, 6:16 PM CDT for Dickinson County, Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2011, 6:16 PM CDT (23:16 UTC)
Expired
Jul 27, 2011, 7:00 PM CDT
In force
44 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Dickinson County, KS

The radar

The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:30 PM CDTTSTM WND GST 602 E Enterprise, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-460 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WUUS53 KTOP 272316
SVRTOP
KSC041-280000-
/O.NEW.KTOP.SV.W.0203.110727T2316Z-110728T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
616 PM CDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DICKINSON COUNTY IN CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTH OF ABILENE...
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ABILENE...
  ENTERPRISE...
  MOONLIGHT...
  CHAPMAN...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 273 AND 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3905 9709 3900 9698 3883 9692 3877 9723
      3891 9730
TIME...MOT...LOC 2316Z 232DEG 18KT 3887 9721
WIND...HAIL 60MPH <.75IN

$$

BLAIR
3 follow-up statements
511 
WWUS53 KTOP 272333
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
633 PM CDT WED JUL 27 2011

KSC041-280000-
/O.CON.KTOP.SV.W.0203.000000T0000Z-110728T0000Z/
DICKINSON-
633 PM CDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL DICKINSON COUNTY...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ENTERPRISE...OR 3 
MILES EAST OF ABILENE...MOVING NORTHEAST AT 20 MPH.

AT 612 PM CDT...WIND EQUIPMENT MEASURED A 55 MPH WIND GUSTS AT THE 
ABILENE AIRPORT.

LOCATIONS IMPACTED INCLUDE...
ABILENE...MOONLIGHT AND CHAPMAN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 273 AND 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3905 9709 3900 9698 3883 9692 3878 9716
      3885 9727 3891 9730
TIME...MOT...LOC 2331Z 232DEG 18KT 3892 9713
WIND...HAIL 60MPH <.75IN

$$

BLAIR
807 
WWUS53 KTOP 272345
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
645 PM CDT WED JUL 27 2011

KSC041-280000-
/O.CON.KTOP.SV.W.0203.000000T0000Z-110728T0000Z/
DICKINSON-
645 PM CDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL DICKINSON COUNTY...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES NORTH OF
ENTERPRISE...OR 5 MILES NORTHEAST OF ABILENE...MOVING NORTHEAST AT 20
MPH.

AT 630 PM CDT...TRAINED WEATHER SPOTTERS ESTIMATED 60 MPH WINDS 2 
MILES EAST OF ENTERPRISE.  

LOCATIONS IMPACTED INCLUDE...
MOONLIGHT AND CHAPMAN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 274 AND 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3889 9722 3894 9726 3905 9709 3900 9698
      3883 9692 3882 9699
TIME...MOT...LOC 2344Z 222DEG 15KT 3896 9712
WIND...HAIL 60MPH <.75IN

$$

BLAIR
815 
WWUS53 KTOP 272351
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
651 PM CDT WED JUL 27 2011

KSC041-280001-
/O.EXP.KTOP.SV.W.0203.000000T0000Z-110728T0000Z/
DICKINSON-
651 PM CDT WED JUL 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DICKINSON COUNTY WILL
EXPIRE AT 700 PM CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS TO 40 MPH WERE STILL 
POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3889 9722 3894 9726 3905 9709 3900 9698
      3883 9692 3882 9699
TIME...MOT...LOC 2351Z 222DEG 15KT 3898 9709

$$

BLAIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:01 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 27, 3:01 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
301 PM CDT WED JUL 27 2011

.DISCUSSION...

SHORT TERM (THROUGH THURSDAY)...

THIS AFTERNOON AND TONIGHT....A SURFACE COLD FRONT EXTENDED FROM
SOUTHEAST NE...SOUTHWEST ACROSS WEST CENTRAL KS INTO SOUTHEAST CO.
WEAK SFC CONVERGENCE ALONG WITH CONVECTIVE TEMPS BEING REACHED
SHOULD CAUSE ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP EAST OF
THE FRONT...AND ALSO ALONG A WEAK DRY LINE WHICH EXTENDING FROM
WESTERN OK...NORTHEAST TO THE COLD FRONT NORTH OF SLN. A WEAK UPPER
LEVEL DISTURBANCE WAS NOTED ON WATER VAPOR SATELLITE LIFTING
NORTHEAST ACROSS NORTHEAST CO INTO NE. WEAK ASCENT AHEAD OF THIS
WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS NE AND NORTHERN KS THIS
EVENING. THE ASCENT MAY HELP TO EXPAND THE COVERAGE OF THUNDERSTORMS
ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE VERY HEAVY
RAINFALL AND GUSTY WINDS...MAY EVEN SEE SOME ISOLATED SEVERE WIND
GUSTS ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS. IF A COLD POOL DEVELOPS WITH INITIAL STORMS...WE MAY
SEE AN OUTFLOW BOUNDARY MOVE SOUTHEAST ACROSS THE REMAINDER OF THE
CWA WHICH MAY PROVIDE ENOUGH SURFACE CONVERGENCE FOR ISOLATED TO
SCATTERED THUNDERSTORMS ACROSS EAST CENTRAL KS THROUGH THE EVENING
HOURS. THE WEAK UPPER LEVEL TROUGH WILL MOVE EAST OF THE AREA AFTER
MIDNIGHT. THE THUNDERSTORMS SHOULD WEAKEN AND DECREASE IN COVERAGE
AFTER MIDNIGHT. MAY SEE ISOLATED ELEVATED THUNDERSTORMS THROUGH THE
NIGHT NORTH OF THE SURFACE FRONT ACROSS NORTHEAST AND NORTH CENTRAL
KS. OVERNIGHT LOWS WILL BE IN THE LOWER TO MID 70S ACROSS THE
NORTHERN HALF THE CWA WITH UPPER 70S AND LOWER 80S ACROSS THE
SOUTHERN COUNTIES. THE FRONT SHOULD BECOME STATIONARY TONIGHT ACROSS
THE NORTHERN HALF OF THE CWA.

THURSDAY...A MORE INTENSE H5 TROUGH WILL MOVE EAST FROM THE
PACIFIC NORTHWEST INTO THE NORTHERN AND CENTRAL PLAINS BY THURSDAY
AFTERNOON AND EVENING. THE STATIONARY FRONT ACROSS THE NORTHERN
COUNTIES OF THE CWA WILL BEGIN TO MOVE SOUTHEAST DURING THE
AFTERNOON HOURS. STRONGER ASCENT AHEAD OF THE APPROACHING H5
TROUGH WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
AHEAD AND NORTH OF THE COLD FRONT. THE INCREASED MID-LEVEL FLOW
WILL CAUSE THE VERTICAL WIND SHEAR TO BE STRONGER...AND MAY
INCREASE OUR CHANCES FOR MORE ORGANIZED SEVERE THUNDERSTORMS.
THOUGH THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND QUARTER
SIZE HAIL. HIGH TEMPERATURES TO THE NORTH OF THE FRONT WILL ONLY
REACH INTO THE LOWER TO MID 90S...HIGHS ALONG AND SOUTH OF THE
FRONT WILL REACH TO AROUND 100 DEGREES WITH SOME AREAS OF MORRIS
AND LYON COUNTY REACHING 106 DEGREES ONCE AGAIN. HEAT INDICES WILL
BE IN THE 105 TO 110 DEGREE RANGE ALONG AND SOUTH OF I-70...WITH
99 TO 104 NORTH OF THE BOUNDARY DUE TO HIGHER DEWPOINTS WHICH MAY
POOL NORTH OF THE BOUNDARY. THE CURRENT EXCESSIVE HEAT WARNING FOR
THURSDAY LOOKS GOOD AND I WILL NOT MAKE ANY CHANGES. IF THE FRONT
IS A BIT FASTER...THEN SOME AREAS ALONG THE I-70 CORRIDOR MAY BE A
BIT COOLER.

GARGAN

LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...

THE MAIN FOCUS OF THIS FORECAST PERIOD WILL BE THUNDERSTORM
POTENTIAL THURSDAY NIGHT THROUGH SATURDAY AND THE RETURN OF HOT
TEMPERATURES EARLY NEXT WEEK.

A FRONTAL BOUNDARY WILL PUSH WELL INTO THE AREA BY LATE THURSDAY
WITH A MODERATE TO STRONGLY UNSTABLE ENVIRONMENT NEAR AND NORTH OF
THIS FRONT. EXPECT TO SEE A FEW STORMS IN THIS ZONE DURING THE
EVENING HOURS WITH POTENTIAL FOR DAMAGING WINDS NEAR THE FRONT IN
PARTICULAR...AND HEAVY RAIN AS WELL GIVEN PWAT VALUES IN EXCESS OF
2 INCHES. AS THE EVENING ADVANCES...A STOUT LOW LEVEL JET IS
FORECAST TO DEVELOP AND INTERSECT THE FRONTAL BOUNDARY WITH A
ZONE OF DEEP CONVERGENCE NEAR AND JUST NORTH OF THE FRONT ACROSS
MUCH OF KANSAS. THERE IS A FAIRLY STRONG SIGNAL REGARDING
DEVELOPMENT OF AN MCS THAT WOULD AFFECT MUCH OF THE FORECAST AREA.
WILL BE SOME POTENTIAL FOR THIS SYSTEM TO FORWARD PROPAGATE ALONG
THE EASTERN FLANK NEAR AND JUST NORTH OF THE FRONT IF IT CAN
MAINTAIN A GOOD MOISTURE FEED...WHICH WOULD PRESENT SOME THREAT OF
DAMAGING WINDS. HOWEVER...AS THE LOW LEVEL JET BEGINS TO VEER...
WILL ALSO SEE POTENTIAL FOR THE MCS TO BACKBUILD ALONG THE FRONT
WITH INDIVIDUAL CELLS TRAINING NEAR AND JUST NORTH OF THE FRONT
IN THE ATMOSPHERE CHARACTERIZED BY 2 TO 2.4 INCH PWAT VALUES. AS A
SIDE NOTE...THIS TRAINING SCENARIO WOULD BE MORE LIKELY IF A
FORWARD PROPAGATING MCS FAILS TO DEVELOP. THAT SAID...HEAVY RAIN
WILL BE POSSIBLE THROUGH EARLY FRIDAY ACROSS THE ENTIRE AREA.
MORNING STORMS WILL MOVE EAST AND WEAKEN WITH SOME POTENTIAL FOR
SCATTERED AFTERNOON REDEVELOPMENT. SLIGHT TSTORM CHANCES REMAIN
THROUGH SATURDAY WITH THE SURFACE FRONT REMAINING JUST SOUTH OF
THE AREA AND WEAK SOUTHERLY FLOW OVERRIDING THE BOUNDARY.

WITH PRECIP AND CLOUDS...AS WELL AS THE POST FRONTAL ENVIRONMENT
IN PLACE...TEMPERATURES ARE EXPECTED TO COOL A BIT FOR FRIDAY
BEFORE WARMING BACK INTO THE MID 90S BY THE WEEKEND. DEWPOINTS
NORTH OF THE FRONT WILL LIKELY REMAIN IN THE 70S FOR MUCH OF THE
AREA SO ANTICIPATE ELEVATED HEAT INDICES ONCE AGAIN DESPITE THE
SLIGHTLY COOLER TEMPERATURES.

WHILE GFS GUIDANCE KEEPS OCCASIONAL RAIN CHANCES IN THE AREA NEXT
WEEK...THIS WOULD APPEAR UNLIKELY AS THE UPPER LEVEL RIDGE IS
FORECAST TO BUILD OVER THE CENTRAL PLAINS ONCE AGAIN WITH BROAD
SUBSIDENCE ALOFT AND NO GREAT FOCUS IN THE LOW LEVELS. THUS HAVE A
DRY FORECAST UNTIL WEDNESDAY. HAVE ALSO FORECAST WARMER THAN MOST
GUIDANCE FOR MONDAY AND TUESDAY. ALTHOUGH 850 TEMPS ARE NOT
FORECAST TO BE QUITE AS HIGH AS THE RECENT HEAT WAVE...SHOULD NOT
BE AN ISSUE TO REACH THE 100 DEGREE MARK YET AGAIN. ANOTHER COLD
FRONT IS FORECAST TO SINK ACROSS NEBRASKA AND PERHAPS INTO KANSAS
BY WEDNESDAY...WITH THUNDERSTORM CHANCES NEAR THE FRONT ONCE
AGAIN. CONFIDENCE IN THIS FEATURE IS LOW AT THIS TIME AND HAVE NOT
GONE ABOVE SLIGHT CHANCES FOR PRECIP.

BARJENBRUCH

&&

.AVIATION...

VFR CONDITIONS EXPECTED AT TERMINALS THROUGH FORECAST PERIOD.
SOUTHERLY WINDS MAY GUST UP TO 30 KTS AT TIMES WEDNESDAY AFTERNOON
AS DEEP MIXING TO THE SURFACE CONTINUES. A FRONTAL BOUNDARY THIS
EVENING WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT AS IT
APPROACHES FROM NEBRASKA. MODEL TRENDS BRING THE FRONT SLOWLY
SOUTHWARD...CLOSEST TO KMHK WHERE A CB WAS MENTIONED. UNCERTAINTY
INCREASES FOR KTOP AND KFOE WHERE THE BOUNDARY MAY NOT REACH THAT
FAR SOUTH. FOR NOW...WILL MONITOR AND UPDATE AS NECESSARY.

BOWEN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
KSZ008>012-020>024-034>036.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR KSZ026-
037>040-054>056-058-059.

&&
Hazardous weather outlook, Jul 27, 3:37 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CDT WED JUL 27 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-282045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
337 PM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT FOR THE AREA
THROUGH 700 PM. HEAT INDICES WILL BE IN THE 105 TO 115 DEGREE RANGE
THROUGH LATE THIS AFTERNOON. OVERNIGHT TEMPERATURES WILL ONLY DROP
INTO THE MID 70S TO LOWER 80S. THE EXCESSIVE HEAT WARNING WILL
CONTINUE THROUGH THE OVERNIGHT HOURS ALONG AND SOUTHEAST OF A
MORRIS COUNTY TO JEFFERSON COUNTY LINE.

THUNDERSTORMS CHANCES EXIST IN PORTIONS OF NORTH CENTRAL KANSAS
LATE THIS AFTERNOON AND FOR MAINLY NORTH CENTRAL AND NORTHEAST
KANSAS TONIGHT. STRONG STRAIGHT LINE WINDS AND LOCALLY HEAVY RAIN
COULD OCCUR WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE EXCESSIVE HEAT WARNING CONTINUES THROUGH THURSDAY AFTERNOON
FOR THE COUNTIES ALONG AND SOUTHEAST OF A MORRIS COUNTY TO
JEFFERSON COUNTY LINE. HEAT INDICES IN THIS AREA ON THURSDAY WILL
BE IN THE 105 TO 110 RANGE.

THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE AREA THURSDAY
THROUGH SATURDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE LATE
THURSDAY INTO FRIDAY. THE PRIMARY HAZARDS FROM THESE STORMS WILL
BE DAMAGING WINDS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 27, 6:02 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
602 PM CDT WED JUL 27 2011

KSZ035-272330-
DICKINSON-
602 PM CDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKINSON COUNTY...

THROUGH 630 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 20
MPH ACROSS PORTIONS OF CENTRAL DICKINSON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING.

SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ABILENE AND
ENTERPRISE. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 274
AND 281 COULD ALSO BE AFFECTED.

&&

LAT...LON 3901 9713 3880 9705 3877 9732 3888 9736
TIME...MOT...LOC 2301Z 233DEG 17KT 3884 9729

BLAIR

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:02 PM CDTSpecial Weather StatementTOPDickinson28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.